Alert archive / Nebraska / High Wind Warnings in 2010
High Wind Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Apr 13, 2010, 1:17 PM CDT for 17 counties in Nebraska. It was in force for 8 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 1:17 PM CDT (18:17 UTC)
- Expired
- Apr 13, 2010, 9:27 PM CDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 1:30 PM CDT | NON-TSTM WND DMG | 15 N Paxton, NE | POWERLINES WHIPPED BY HIGH WINDS PRODUCED SPARKS WHICH IGNITED A GRASS FIRE WHICH BURNED NORTH INTO ARTHUR COUNTY. |
| Apr 13, 1:30 PM CDT | NON-TSTM WND DMG | Merriman, NE | HIGH WINDS TILTED A 10-INCH DIAMETER LIGHT POLE DOWN CLOSE TO THE GROUND. |
| Apr 13, 2:02 PM CDT | NON-TSTM WND GST 60 | Valentine, NE | |
| Apr 13, 3:02 PM CDT | NON-TSTM WND GST 60 | Valentine, NE | |
| Apr 13, 3:20 PM CDT | NON-TSTM WND GST 41 | Thedford, NE | |
| Apr 13, 3:20 PM CDT | NON-TSTM WND GST 61 | Imperial, NE | |
| Apr 13, 3:20 PM CDT | NON-TSTM WND GST 61 | Valentine, NE | |
| Apr 13, 4:00 PM CDT | NON-TSTM WND GST 41 | Thedford, NE | SUSTAINED 1 HOUR WIND SPEED |
| Apr 13, 4:03 PM CDT | NON-TSTM WND GST 58 | Broken Bow, NE | |
| Apr 13, 4:03 PM CDT | NON-TSTM WND GST 61 | Thedford, NE | |
| Apr 13, 4:11 PM CDT | NON-TSTM WND GST 63 | Imperial, NE | |
| Apr 13, 4:20 PM CDT | NON-TSTM WND GST 60 | Valentine, NE | |
| Apr 13, 4:30 PM CDT | NON-TSTM WND GST 58 | Thedford, NE | |
| Apr 13, 4:50 PM CDT | NON-TSTM WND GST 61 | Thedford, NE | |
| Apr 13, 4:51 PM CDT | NON-TSTM WND GST 58 | Thedford, NE | |
| Apr 13, 5:15 PM CDT | NON-TSTM WND GST 58 | North Platte, NE | |
| Apr 13, 5:40 PM CDT | NON-TSTM WND DMG | 5 E Arnold, NE | OVERTURNED TRACTOR TRAILER ON HIGHWAY 92 |
| Apr 13, 5:45 PM CDT | NON-TSTM WND DMG | 5 E Ainsworth, NE | OVERTURNED SEMI TRUCK ON HIGHWAY 20 OVERPASS. DISTANCE IS ESTIMATED. |
| Apr 13, 5:53 PM CDT | NON-TSTM WND GST 58 | Halsey, NE | REPORT FROM BESSEY AT HALSEY NATIONAL FOREST |
| Apr 13, 5:54 PM CDT | NON-TSTM WND GST 60 | North Platte, NE | OFFICIAL REPORT FROM LEE BIRD FIELD |
| Apr 13, 6:12 PM CDT | NON-TSTM WND GST 63 | Imperial, NE | |
| Apr 13, 6:15 PM CDT | NON-TSTM WND GST 68 | Valentine, NE | THE WIND GUST OCCURRED FROM THE SOUTH DIRECTION JUST AHEAD OF A LINE OF THUNDERSTORMS |
| Apr 13, 6:18 PM CDT | NON-TSTM WND GST 60 | North Platte, NE | OFFICIAL NATIONAL WEATHER SERVICE REPORT FROM LEE BIRD AIRPORT |
| Apr 13, 6:31 PM CDT | HAIL 1 | 14 E Grant, NE | |
| Apr 13, 6:46 PM CDT | DOWNBURST | 15 S Ogallala, NE | TWO DUSTNADOS SPOTTED IN GUST FRONT WINDS. |
| Apr 13, 6:46 PM CDT | HAIL 0.25 | Grant, NE | |
| Apr 13, 7:34 PM CDT | NON-TSTM WND DMG | Sutherland, NE | SIGNS ON INTERSTATE 80 WERE BLOWN DOWN. REPORT RELAYED BY A MOTORIST. THE TIME OF THE EVENT IS ESTIMATED TO BE THE TIME OF THE REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WWUS73 KLBF 131817 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 117 PM CDT TUE APR 13 2010 ...STRONG SOUTHERLY WINDS TO CONTINUE TODAY AND EARLY THIS EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA... .DEEPENING LOW PRESSURE OVER EASTERN WYOMING...WILL PRODUCE VERY STRONG SOUTHERLY WINDS TODAY AND THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL SUBSIDE LATER TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WIDESPREAD WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE LIKELY TODAY AND EARLY THIS EVENING. NEZ057-058-069-140230- /O.UPG.KLBF.WI.Y.0006.000000T0000Z-100413T2200Z/ /O.NEW.KLBF.HW.W.0001.100413T1817Z-100414T0300Z/ KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...OGALLALA...GRANT...IMPERIAL 1217 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG SOUTHERLY WINDS ARE EXPECTED TODAY ACROSS THE EASTERN PANHANDLE AND WESTERN NEBRASKA. WINDS SHOULD BEGIN TO DIMINISH EARLY THIS EVENING WITH THE PASSAGE OF A COLD FRONT. * SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * WIND GUSTS TO 60 MPH COULD PRODUCE AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 1 MILE. STRUCTURAL DAMAGE IS POSSIBLE TO SOME BUILDINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ005-006-008-009-024>027-036>038-059-070-071-140230- /O.UPG.KLBF.WI.Y.0006.000000T0000Z-100414T0300Z/ /O.NEW.KLBF.HW.W.0001.100413T1817Z-100414T0300Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-LOUP- MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...MULLEN...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER...CURTIS... EUSTIS 117 PM CDT TUE APR 13 2010 /1217 PM MDT TUE APR 13 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING WITH THE PASSAGE OF A COLD FRONT. * SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * WIND GUSTS TO 60 MPH COULD PRODUCE AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 1 MILE. STRUCTURAL DAMAGE IS POSSIBLE TO SOME BUILDINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ004-022-023-035-056-094-132200- /O.CON.KLBF.WI.Y.0006.000000T0000Z-100413T2200Z/ SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...CODY...MERRIMAN... KILGORE 1217 PM MDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON ACROSS THE EASTERN PANHANDLE AND WESTERN NEBRASKA. WINDS SHOULD BEGIN TO DIMINISH LATE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT. * SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE LIKELY. * WIND GUSTS TO 55 MPH COULD PRODUCE AREAS OF BLOWING DUST REDUCING VISIBILITY TO 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ON EAST TO WEST ROUTES TODAY. && $$ NEZ007-010-028-029-140230- /O.CON.KLBF.WI.Y.0006.000000T0000Z-100414T0300Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 117 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING WITH THE PASSAGE OF A COLD FRONT. * SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE LIKELY. * WIND GUSTS TO 55 MPH COULD PRODUCE AREAS OF BLOWING DUST REDUCING VISIBILITY TO 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ON EAST TO WEST ROUTES TODAY AND EARLY THIS EVENING. && $$
5 follow-up statements
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
093 WWUS73 KLBF 132333 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 633 PM CDT TUE APR 13 2010 ...STRONG SOUTHERLY WINDS TO CONTINUE TODAY AND EARLY THIS EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA... .DEEPENING LOW PRESSURE OVER EASTERN WYOMING...WILL PRODUCE VERY STRONG SOUTHERLY WINDS THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL SUBSIDE AS A COLD FRONT MOVES THROUGH THE AREA. WIDESPREAD WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 60 MPH ARE LIKELY EARLY THIS EVENING. NEZ005-006-008-009-024>027-036>038-057>059-069>071-140300- /O.CON.KLBF.HW.W.0001.000000T0000Z-100414T0300Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-LOUP- MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...MULLEN...THEDFORD...DUNNING...TAYLOR...TRYON... STAPLETON...BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 633 PM CDT TUE APR 13 2010 /533 PM MDT TUE APR 13 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING. WINDS SHOULD BEGIN TO DIMINISH WITH THE PASSAGE OF A COLD FRONT TONIGHT. * SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * HIGH PROFILES VEHICLES TRAVELING ON EAST WEST ROADS COULD FLIP. WIND GUSTS TO 60 MPH COULD PRODUCE AREAS OF BLOWING DUST REDUCING VISIBILITY TO LESS THAN 1 MILE. STRUCTURAL DAMAGE IS POSSIBLE TO SOME BUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ007-010-028-029-140300- /O.CON.KLBF.WI.Y.0006.000000T0000Z-100414T0300Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 633 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH EARLY EVENING. WINDS SHOULD DIMINISH WITH THE PASSAGE OF A COLD FRONT. * SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE LIKELY. * WIND GUSTS TO 55 MPH COULD PRODUCE AREAS OF BLOWING DUST REDUCING VISIBILITY TO 1 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 45 MPH ARE EXPECTED. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ON EAST TO WEST ROUTES TODAY AND EARLY THIS EVENING. && $$
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
249 WWUS73 KLBF 140227 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 927 PM CDT TUE APR 13 2010 NEZ006-008-009-026-027-037-038-059-070-071-140330- /O.CAN.KLBF.HW.W.0001.000000T0000Z-100414T0300Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-LOGAN-CUSTER-LINCOLN-HAYES- FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...STAPLETON...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS 927 PM CDT TUE APR 13 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED AHEAD OF AN ADVANCING COLD FRONT WITH ONLY LIGHT WEST WINDS BEHIND THE FRONT. $$ NEZ007-010-028-029-140330- /O.CAN.KLBF.WI.Y.0006.000000T0000Z-100414T0300Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 927 PM CDT TUE APR 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED AHEAD OF AN ADVANCING COLD FRONT WITH ONLY LIGHT WEST WINDS BEHIND THE FRONT. $$ KAR
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:48 AM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Apr 13, 3:48 AM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 AM CDT TUE APR 13 2010 .DISCUSSION... 00Z U/A ANALYSIS SHOWING PAIR OF LOWS OVER B.C. AND NORCAL EMBEDDED IN THE LARGE WESTERN TROF WHICH HAS MADE SLOW PROGRESS INLAND THE PAST 24 HOURS...AND PRODUCED FAIRLY AMPLIFIED RIDGE EXTENDING FROM THE EASTERN PLAINS INTO CENTRAL CANDIAN PROVINCES. THE WESTERN ENERGY LOOKS TO CONGEAL INTO A STRONG LOW OVER THE NORTHERN ROCKIES TODAY AS CYCLONICALLY CURVED JET NOW ROUNDING THE BASE IN THE SOUTHERN GREAT BASIN...IS FORCED INTO HIGH PLAINS BY MERIDIONAL FLOW. THIS STRONG DYNAMIC SETUP LOOKS TO INDUCE STRONG CYCLOGENESIS OVER THE NW HIGH PLAINS AND CRANK THE SOUTHERLY WINDS ACROSS OUR REGION. WIND ADVISORY LOOKS ON TRACK AND WILL ONLY PUSH START TIME TO 12Z. STRONG CORE OF LLVL WIND OVHD BY MID AFTERNOON AND STEEPENING LAPSE RATES SHOULD ALLOW SOME GUSTS TO APPROACH 50 MPH. WILL KEEP THE END TIME BY 4PM IN THE WEST WITH THE ARRIVAL OF EXPECTED CONVECTION BUT WIND SHOULD CONTINUE TO BE VERY STRONG IN THE EAST THROUGH THE MID EVENING HOURS. GRIDS IN GOOD SHAPE WITH GOOD MODEL AGREEMENT FOR CONVECTION FIRING ALONG AND AHEAD OF COLD FRONT DRIVING OFF THE HIGH PLAINS. PROFILES SEEM TO INDICATE STRONGEST INSTABILITY WILL BE ACROSS PANHANDLE IN EARLY STAGES OF DEVELOPMENT...BUT OVERALL CAPE PROFILES FAIRLY WEAK. SHEAR ON THE OTHER HAND WILL BE VERY STRONG AND EXPECT THIS MAY ENOUGH TO PRODUCE SOME STRONGER CELLS BEFORE THEY EVENTUALLY MERGE ALONG THE COLD FRONT AND BRING STRONG WIND THREAT. PW VALUES FAIRLY IMPRESSIVE WHEN LINE ROLLS THROUGH HEART OF CWA AND GFS/NAM BUFKIT PROFILES SHOW WARM CLOUD DEPTH OF 5-7KFT WHICH SEEMS FAIRLY GOOD FOR THIS TIME OF YEAR AND EXPECT SOME OF THE HIGHER QPF AMOUNTS MODELS PUTTING OUT COULD BE MET WITH OVER AN INCH OF PCPN IN AREAS. WOULD ALSO EXPECT SOME TRAINING WITH STORM MOTION NEARLY PARALLEL TO FRONT THIS EVENING. BULK OF PRECIP SHOULD BE DONE BY SUNRISE AS THE FORCING FOR ASCENT MOVES INTO NORTHERN PLAINS AND FRONT STALLS OVER LOWER MO VALLEY AND BACK INTO THE TX PANHANDLE. THE WAVERING OF THIS FRONT BACK NORTHWARD WEDNESDAY NIGHT INTO THURSDAY AND THE ARRIVAL OF ANOTHER FRONT FROM THE NORTH LOOKS TO KEEP SMALL CONVECTIVE THREAT TO SOUTHERN CWA. ECMWF SEEMS TO BE MOST AGRESSIVE BRINGING PCPN THE FARTHEST NORTH...BUT THIS BECAUSE OF THE STRONGER SOUTHERLY FLOW INTO CENTRAL PLAINS DUE TO QUICKER PROGRESSION OF NORTHERN STREAM SYSTEM. BETTER AGREEMENT BETWEEN GFS/GEM ATTM AND LEANED THIS WAY AND KEPT POPS LIMITED TO THE SOUTH. && .AVIATION... FOR KLBF AND KVTN TERMINALS THROUGH 12Z WEDNESDAY MORNING. INHERITED FORECAST HAD SOME MVFR CEILINGS IMPACTING THE KLBF TERMINAL TOWARD 12Z THIS MORNING. BASED ON THE LACK OF UPSTREAM LOW CLOUDINESS OVR WRN KS AND ERN COLORADO AND STRONG MIXING WINDS ATTM...WILL PROBABLY ELIMINATE THIS FROM THE CURRENT FCST THIS MORNING. WILL EVAL THIS FURTHER NEAR ISSUANCE TIME. SOUTHERLY WINDS WILL BE VERY STRONG TODAY IN ADVANCE OF AN APPROACHING COLD FRONT PERIODIC GUSTS ABOVE 40 KTS ARE LIKELY TO COMMENCE BY MID MORNING...PERSISTING THROUGH EARLY EVENING. CEILINGS WILL CONTINUE TO LOWER LATE THIS AFTERNOON AS THE FRONTAL BOUNDARY APPROACHES THE KLBF AND KVTN TERMINALS. WIDESPREAD THUNDERSTORMS ARE EXPECTED DURING THE 00Z TO 06Z TIME FRAME...SOME OF WHICH MAY BE SEVERE WITH HAIL...VARIABLE WIND GUSTS UP TO 50 KTS...AND MVFR CEILINGS OF 1000 TO 2000 FT AGL. RIGHT NOW...THE TIMING OF THE STRONGEST THUNDERSTORMS APPEARS TO BE IN THE 00Z-04Z TIME FRAME FOR BOTH KVTN AND KLBF. LOOK FOR STORMS TO BE EAST OF THE KLBF AND KVTN TERMINALS AFTER 06Z TONIGHT WITH A WIND SHIFT TO THE WEST AT 10 TO 20 KTS OVERNIGHT. CEILINGS OVERNIGHT WILL IMPROVE TO 12000 FT AGL AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON FOR NEZ022-023-035-056>058-069. WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ005>010-024>029-036>038-059-070- 071. WIND ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR NEZ004-094. && 13/CLB
Hazardous weather outlook, Apr 13, 4:56 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 456 AM CDT TUE APR 13 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-141030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 456 AM CDT TUE APR 13 2010 /356 AM MDT TUE APR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 50 MPH ARE LIKELY TODAY AND EARLY THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL NEBRASKA. LATE THIS AFTERNOON...AN APPROACHING COLD FRONT WILL TRIGGER A LINE OF THUNDERSTORMS ACROSS THE EASTERN NEBRASKA PANHANDLE. THIS LINE IS EXPECTED TO INTENSIFY AS IT MOVES EAST THIS EVENING. SOME STORMS ALONG THE LINE MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION TO HAIL AND WINDS...HEAVY RAIN IS POSSIBLE AS WELL. AT THIS TIME...THE GREATEST THREAT FOR SEVERE THUNDERSTORMS IS EAST OF A LINE FROM GORDON TO CHAPPELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Apr 13, 12:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT TUE APR 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
04/13/2010 M60 MPH CHERRY NE ASOS
WIND OBSERVATION MEASURED AT THE VALENTINE AIRPORT.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 5:28 PM CDT | Tornado Warning | LBF | Arthur, Grant, Keith | 27 min |
| Apr 13, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 35 min |
Nearby
High Wind Warnings in Nebraska, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.